Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 108, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jun 12, 2025, 10:21 PM EDT for Gwinnett County, Georgia. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2025, 10:21 PM EDT (02:21 UTC)
- Expired
- Jun 13, 2025, 10:18 AM EDT
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sweetwater Creek (E ATL) at Club Drive near Lilburn (STWG1). The gauge peaked at 12.17 ft at Jun 13, 2025, 2:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02205865, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jun 12, 7:54 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 12, 7:54 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 754 PM EDT Thu Jun 12 2025 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 245 PM EDT Thu Jun 12 2025 Vertically stacked southwest flow continues to push abundant moisture into the region with PWATS this morning of 1.87" and model guidance indicating values upwards of 2" through the next 5-days. The stalling cut off low over the western gulf the TX/LA coast will continue to provide broad and weak lift across the southeast. Combining the moisture, warm June temperatures, and lift means thunderstorms chances nearly every day, peaking in the afternoon each day. Storms will likely be scattered in nature, however most people will likely see at least a sprinkle. CAPE values each afternoon are likely to exceed 1000-1500 J/Kg. DCAPE values this morning were already over 400 J/Kg suggesting afternoon values each afternoon could easily exceed 900 J/Kg. This would allow storms to develop brief, but strong, gusty winds. Otherwise the main hazards will be frequent lightning and locally heavy rainfall. So whether your favorite outdoor activities are Georgia classics like floating down the river, participating in outdoor sports, or getting bit by mosquitos make sure to be weather aware. SM && .LONG TERM... (Saturday morning through next Wednesday) Issued at 245 PM EDT Thu Jun 12 2025 As the long term period begins on Saturday, a 500 mb trough will extend from the Midwest towards the Lower Mississippi River Valley, which will keep Georgia underneath southwesterly flow aloft as it slowly advances eastward. Continued advection of warm and moist air from the Gulf will keep dewpoints in the low to mid 70s and precipitable water values between 1.75 and 2 inches during the weekend and through the early parts of next week. Chances for showers and thunderstorms will be higher than normal each day given this ample moisture. Convective activity will be largely diurnally driven, with low PoPs through much of the mornings, increasing through the early afternoons, and peaking between 60-80% in the mid to late afternoon hours each day. The southern end of the shortwave advancing through the Tennessee Valley region on Sunday afternoon is expected to contribute to locally higher chances still across the far northern tier. While organized severe weather is not expected, a few storms each day could become strong and capable of producing frequent lightning and gusty winds. Furthermore, with high PWATs, these storms will be efficient rainfall producers, which could lead to isolated flooding concerns. Patchy fog will be possible during the overnight and early morning hours, particularly where soils are saturated from previous rainfall and cloud cover dissipates. Considering the chances for showers and thunderstorms each day and the associated cloud cover, high temperatures will run near normal for mid-June this weekend, in the 80s across the area. Low temperatures will closely reflect the dewpoints, and will run about 4-8 degrees above daily normals. Temperatures will begin to climb in the early portions of next week, particularly to the south of the Fall Line, where highs will rise into the low to mid 90s. These temperatures, combined with the aforementioned dewpoints, will contribute to maximum heat indices of 100-105 degrees in portions of central Georgia on Monday through Wednesday. King && .AVIATION... (00Z TAFS) Issued at 737 PM EDT Thu Jun 12 2025 Chance for lingering -TSRA impacts at ATL thru 02Z tonight. A pd of IFR cigs is likely between 10-15Z for northern TAF sites, and beyond that, primarily SCT-BKN low VFR to MVFR cigs exp thru the pd. Cannot rule out some low-VFR to MVFR vsbys in tandem, but confidence is relatively low. Best chances for -TSRA on Friday aftn will come between 18-24Z areawide, but may extend after sunset depending on where initiation occurs. Winds will likely go CALM/VRB overnight before picking back up out of the SSW at 4-7kts by 14-15Z. //ATL Confidence...00Z Update... Medium confidence ceiling progression. High confidence all other elements. 96 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 84 69 85 / 70 70 60 80 Atlanta 70 85 71 86 / 50 60 50 80 Blairsville 64 79 65 81 / 60 70 60 90 Cartersville 69 86 69 87 / 50 60 50 80 Columbus 71 88 71 88 / 30 60 40 80 Gainesville 69 82 70 84 / 70 70 60 80 Macon 70 88 71 88 / 60 70 50 80 Rome 69 85 69 87 / 30 60 50 80 Peachtree City 69 87 69 86 / 40 60 40 70 Vidalia 71 89 72 88 / 50 80 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SM LONG TERM....King AVIATION...96
Hazardous weather outlook, Jun 12, 6:43 PM EDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 643 PM EDT Thu Jun 12 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-132245- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 643 PM EDT Thu Jun 12 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... Scattered thunderstorms expected across north and central Georgia this evening. Storms will be capable of producing frequent lightning and heavy rainfall. A few strong storms capable of producing gusty winds will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Daily numerous to widespread thunderstorms will continue across parts of north and central Georgia through the weekend into next week. Strong storms will be possible each day, but confidence in the timing or coverage of any severe storms is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 12, 9:32 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
932 PM EDT Thu Jun 12 2025
GAZ023>025-035-130145-
Banks GA-Hall GA-Jackson GA-Barrow GA-
932 PM EDT Thu Jun 12 2025
...A strong thunderstorm will impact portions of central Barrow,
southwestern Banks, southeastern Hall and Jackson Counties through
945 PM EDT...
At 932 PM EDT, a strong thunderstorm was over Talmo, or 8 miles
southeast of Gainesville, moving north at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Winder, Jefferson, Braselton, Maysville, Arcade,
Nicholson, Hoschton, Bethlehem, Pendergrass, Gillsville, Talmo,
Candler, Peach State Speedway, Fort Yargo State Park, County Line,
Thompsons Mill, Chateau Elan, Russell, and Chestnut Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3433 8359 3411 8344 3396 8363 3392 8371
3408 8384 3412 8382 3410 8386 3412 8387
3439 8376
TIME...MOT...LOC 0132Z 183DEG 20KT 3422 8371
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 12, 9:46 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
946 PM EDT Thu Jun 12 2025
GAZ015-016-023>025-130215-
Banks GA-Hall GA-Jackson GA-White GA-Lumpkin GA-
946 PM EDT Thu Jun 12 2025
...Strong thunderstorms will impact portions of southeastern Lumpkin,
Banks, southern White, Hall and northwestern Jackson Counties through
1015 PM EDT...
At 946 PM EDT, a line of strong thunderstorms was along a line
extending from near Gainesville to Gillsville to Apple Valley, and
moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Jefferson, Commerce, Cleveland, Homer, Lula, Maysville,
Clermont, Pendergrass, Gillsville, Talmo, Pinefield Crossroads, Mossy
Creek, Murrayville, Garland, Leaf, Hollingsworth, Qualatchee Lake,
and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3467 8365 3465 8366 3462 8364 3458 8364
3455 8362 3451 8367 3443 8361 3449 8354
3447 8342 3444 8339 3432 8339 3430 8337
3413 8362 3426 8380 3437 8398 3440 8397
3442 8398 3468 8379
TIME...MOT...LOC 0146Z 210DEG 22KT 3436 8383 3431 8364 3416 8352
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 12, 9:48 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
948 PM EDT Thu Jun 12 2025
GAZ024-025-027-035>037-130215-
Madison GA-Banks GA-Jackson GA-Barrow GA-Clarke GA-Oconee GA-
948 PM EDT Thu Jun 12 2025
...Strong thunderstorms will impact portions of north central Oconee,
east central Barrow, southeastern Banks, northwestern Clarke, Jackson
and western Madison Counties through 1015 PM EDT...
At 948 PM EDT, a line of strong thunderstorms was along a line
extending from near Pendergrass to near Bogart to Bishop, and moving
north at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Jefferson, Commerce, Braselton, Statham, Arcade, Nicholson, Hoschton,
Bogart, Pendergrass, Ila, Talmo, Athens-Clarke County, Westgate Park,
James Holland Youth Sports Cmpx, Pocataligo, Bear Creek Reservoir,
Peach State Speedway, Beechwood Hills, Sandy Creek Recreation Area,
and Oconee Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3426 8334 3424 8334 3426 8330 3425 8327
3425 8324 3383 8344 3389 8349 3410 8376
3417 8377 3421 8373 3413 8362 3430 8337
TIME...MOT...LOC 0148Z 186DEG 19KT 3412 8371 3395 8349 3381 8346
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 12, 10:05 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1005 PM EDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM Flash Flood Scotland 32.05N 82.82W
06/12/2025 Telfair GA Dept of Highways
Report from GA511 of flooding on SR 149 in
both directions at McLendon St, with the
left lane blocked.
&&Local storm report, Jun 12, 10:07 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1007 PM EDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM Flash Flood 2 S Scotland 32.02N 82.82W
06/12/2025 Telfair GA Dept of Highways
Flooding on SR 27 in both directions at
Heath Crossing Rd. All lanes closed.
&&Local storm report, Jun 12, 10:14 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1014 PM EDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM Flash Flood Scotland 32.05N 82.82W
06/12/2025 Telfair GA Emergency Mngr
Report from the Emergency Manager of water
in a home and a water evacuation on 1st St
in Scotland, GA.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:11 PM EDT | Special Weather Statement | FFC | Bleckley | 34 min |
| Jun 12, 8:14 PM EDT | Special Weather Statement | FFC | Laurens | 31 min |
| Jun 12, 8:16 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 29 min |
| Jun 12, 8:20 PM EDT | Special Weather Statement | FFC | Gwinnett, Newton, Walton | 25 min |
| Jun 12, 8:32 PM EDT | Flash Flood Warning | FFC | Telfair, Wheeler | 5 hr |
| Jun 12, 8:40 PM EDT | Special Weather Statement | FFC | Bleckley | 35 min |
| Jun 12, 8:42 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Jackson, Walton | 33 min |
| Jun 12, 8:48 PM EDT | Special Weather Statement | FFC | Gwinnett | 27 min |
| Jun 12, 8:56 PM EDT | Special Weather Statement | FFC | Morgan, Walton | 34 min |
| Jun 12, 9:05 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Hall, Jackson | 25 min |
| Jun 12, 9:13 PM EDT | Special Weather Statement | FFC | Hall | 32 min |
| Jun 12, 9:19 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 26 min |
| Jun 12, 9:29 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Jun 12, 9:32 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 13 min |
| Jun 12, 9:46 PM EDT | Special Weather Statement | FFC | Banks, Hall, White | 29 min |
| Jun 12, 9:48 PM EDT | Special Weather Statement | FFC | Jackson | 27 min |
| Jun 12, 10:25 PM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Jun 12, 10:28 PM EDT | Flash Flood Warning | FFC | Gwinnett | 4 hr |
| Jun 12, 10:31 PM EDT | Flash Flood Warning | FFC | Barrow | 3 hr |
| Jun 13, 4:41 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 34 min |
| Jun 13, 5:14 PM EDT | Special Weather Statement | FFC | Dodge | 31 min |
| Jun 13, 5:42 PM EDT | Special Weather Statement | FFC | Dodge | 33 min |
| Jun 13, 6:35 PM EDT | Special Weather Statement | FFC | Twiggs | 25 min |
| Jun 13, 6:46 PM EDT | Special Weather Statement | FFC | Dade, Walker | 29 min |
| Jun 13, 7:01 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 29 min |
| Jun 13, 7:09 PM EDT | Special Weather Statement | FFC | Bibb | 36 min |
| Jun 13, 7:22 PM EDT | Special Weather Statement | FFC | Morgan | 23 min |
| Jun 13, 7:31 PM EDT | Special Weather Statement | FFC | Hall | 29 min |
| Jun 13, 7:33 PM EDT | Special Weather Statement | FFC | Wilkinson | 27 min |
| Jun 13, 7:42 PM EDT | Special Weather Statement | FFC | Chattahoochee | 33 min |
| Jun 13, 7:43 PM EDT | Special Weather Statement | FFC | Morgan | 32 min |
| Jun 13, 7:45 PM EDT | Special Weather Statement | FFC | Crawford | 30 min |
| Jun 13, 7:54 PM EDT | Special Weather Statement | FFC | Murray | 36 min |
| Jun 13, 7:59 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 31 min |
Nearby
River Flood Warnings in Georgia, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.